Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online
Ask a Dentist   »  

Swelling and painful bruise appeared on face after Inserting the anesthetic needle in gum. Worried

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
Hello, I went to the dentist last friday for a filling. The dentist inserted the anesthetic needle too far in and hit the muscle. He told me that the swelling would go down within 2-3 days. My face is still swollen, bruised and painful. It feels like theres a solid lump in my cheek.

Thank you in advance.
Posted Mon, 22 Oct 2012 in Dental Health
Answered by Dr. Sudhir Kumar 9 minutes later
Thank you for contacting Healthcare magic.
There is an injury to the muscle and adjacent soft tissue, resulting in swelling and pain. Since this area has XXXXXXX blood supply, the redness and swelling are often more as compared to other body parts.
This improves, but may take upto a week to 10 days.
For faster resolution of swelling and pain, you could take anti-inflammatory medications such as ibuprofen or diclofenac or naproxen for 3-5 days.
I hope it helps. Please get back for any follow up queries.
Best wishes,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor